Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 8, 2016, 5:53 PM CST for 4 counties in Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2016, 5:53 PM CST (23:53 UTC)
- Expired
- Jan 8, 2016, 6:45 PM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Angelina County, TX, Nacogdoches County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 5:57 PM CST | HAIL 1 | Nacogdoches, TX | BROADCAST MEDIA RECEIVED SEVERAL REPORTS OF HAIL ON THE SOUTHSIDE OF NACOGDOCHES. |
| Jan 8, 6:00 PM CST | HAIL 0.75 | 5 N Lufkin, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 3:54 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
276
WUUS54 KSHV 082353
SVRSHV
TXC005-347-405-419-090045-
/O.NEW.KSHV.SV.W.0001.160108T2353Z-160109T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CST FRI JAN 8 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
NORTHWESTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
SOUTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
* UNTIL 645 PM CST
* AT 553 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
LUFKIN...MOVING NORTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...CENTER...HUDSON...GARRISON...WODEN...MARTINSVILLE...
MELROSE...APPLEBY...OAK RIDGE...CENTRAL...JERICHO...ARCADIA...STOCKMAN...
CLAWSON AND REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3137 9489 3184 9453 3184 9446 3185 9446
3188 9433 3176 9414 3164 9427 3165 9440
3159 9433 3128 9467
TIME...MOT...LOC 2353Z 217DEG 42KT 3144 9468
HAIL...1.00IN
WIND...<50MPH
$$
152 follow-up statements
238
WWUS54 KSHV 090016
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CST FRI JAN 8 2016
TXC005-090025-
/O.CAN.KSHV.SV.W.0001.000000T0000Z-160109T0045Z/
ANGELINA TX-
616 PM CST FRI JAN 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ANGELINA COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
EASTERN TEXAS.
LAT...LON 3154 9474 3184 9453 3184 9446 3185 9445
3182 9433 3175 9423 3165 9433 3165 9440
3161 9435 3144 9455
TIME...MOT...LOC 0015Z 219DEG 29KT 3154 9458
$$
TXC347-405-419-090045-
/O.CON.KSHV.SV.W.0001.000000T0000Z-160109T0045Z/
SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX-
616 PM CST FRI JAN 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHWESTERN SAN AUGUSTINE...NORTHEASTERN NACOGDOCHES AND
SOUTHWESTERN SHELBY COUNTIES...
AT 616 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WODEN...OR 6
MILES SOUTHEAST OF NACOGDOCHES...MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NACOGDOCHES...GARRISON...MARTINSVILLE...WODEN...MELROSE...APPLEBY...OAK
RIDGE...ARCADIA AND STOCKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3154 9474 3184 9453 3184 9446 3185 9445
3182 9433 3175 9423 3165 9433 3165 9440
3161 9435 3144 9455
TIME...MOT...LOC 0015Z 219DEG 29KT 3154 9458
HAIL...1.00IN
WIND...<50MPH
$$
15916
WWUS54 KSHV 090038
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
638 PM CST FRI JAN 8 2016
TXC347-405-419-090045-
/O.CON.KSHV.SV.W.0001.000000T0000Z-160109T0045Z/
SAN AUGUSTINE TX-NACOGDOCHES TX-SHELBY TX-
638 PM CST FRI JAN 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR NORTHWESTERN SAN AUGUSTINE...NORTHEASTERN NACOGDOCHES AND
SOUTHWESTERN SHELBY COUNTIES...
AT 638 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
MARTINSVILLE... OR 12 MILES EAST OF NACOGDOCHES...MOVING NORTHEAST
AT 35 MPH. THIS STORM HAS SHOWN SIGNS OF WEAKENING IN THE LAST FEW
MINUTES. HOWEVER...THE POTENTIAL FOR LARGE HAIL WILL CONTINUE FOR
THE NEXT FEW MINUTES.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...MELROSE...ARCADIA AND STOCKMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3162 9459 3178 9450 3184 9446 3185 9445
3182 9433 3175 9423 3165 9433 3165 9440
3161 9435 3154 9443
TIME...MOT...LOC 0037Z 227DEG 32KT 3165 9444
HAIL...1.00IN
WIND...<50MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 4:00 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 8, 4:00 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CST FRI JAN 8 2016 .UPDATE... SEVERE THUNDERSTORM WATCH 1 IN EFFECT UNTIL 11 PM FOR DEEP E TX IN THE LOWER TOLEDO BEND AREA AND NEAR LAKE SAM RAYBURN. WILL UPDATE TEXT AND GRIDDED FORECASTS ACCORDINGLY. /VIII/. && .PREV DISCUSSION... /ISSUED 238 PM CST FRI JAN 8 2016/ DISCUSSION... MODIFIED ARCTIC CONTINUES TO SPILL SOUTH ACROSS OK THIS FRIDAY AFTERNOON. A SFC LOW NOW IS CENTERED OVER W TX NEAR KLBB WITH A WARM FRONT EXTENDING E ACROSS CENTRAL AND E TX THROUGH SRN AR. A DRY LINE ALSO EXTENDS FROM NEAR THE KDFW METROPLEX THROUGH NEAR KSAT. LATEST VISIBLE SATELLITE IMAGERY SHOWS DEVELOPING CUMULUS CLOUDS ACROSS CENTRAL TX NEAR KAUS AND KTPL. EXPECT CONVECTION TO CONTINUE DEVELOPING INTO TSTMS THROUGHOUT THIS AFTERNOON AND THEN MARCH INTO E TX OVERNIGHT. DURING SATURDAY...THE COLD FRONT MARCHES NW TO SE ACROSS THE ARKLATEX AND NE LA AND ENDS THE RAINFALL AS WELL. A CHILLY SUNDAY AND MONDAY THEN ON TAP BUT NO TEMPERATURE RECORDS EXPECTED...JUST A TYPICAL COLD FEW DAYS DURING THE PEAK OF WINTER IN MID JANUARY. LONG RANGE FORECAST MODELS STILL SHOW SW FLOW REDEVELOPING DURING LATE NEXT WEEK WITH A WET PATTERN TO RETURN. THIS TREND NEEDS TO CONTINUE BE MONITORED AS AREA RIVERS...LAKES..AND BAYOUS REMAIN SWOLLEN. && .PRELIMINARY POINT TEMPS/POPS... SHV 51 55 33 45 / 70 30 10 10 MLU 53 62 35 45 / 70 30 10 10 DEQ 46 50 26 42 / 60 40 10 10 TXK 49 52 29 42 / 60 40 10 10 ELD 49 57 30 44 / 70 50 10 10 TYR 48 50 30 44 / 60 20 10 10 GGG 49 52 30 44 / 60 20 10 10 LFK 50 56 32 48 / 70 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08
Hazardous weather outlook, Jan 8, 11:17 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CST FRI JAN 8 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1117 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL MAY DEVELOP ACROSS EAST TEXAS DURING LATE THIS AFTERNOON AND THEN BECOME MORE WIDESPREAD DURING THIS FRIDAY EVENING AND INTO EARLY SATURDAY MORNING. A FEW THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE HIGH WINDS AND EVEN A TORNADO OR TWO. A STRONG COLD FRONT WILL THEN BRING AN END TO THE PRECIPITATION DURING SATURDAY WITH A COLDER AIRMASS BRINGING FREEZING OVERNIGHT LOW TEMPERATURES LATE IN THE WEEKEND THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DURING TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:08 AM CST | Dense Fog Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.